MAUDE Adverse Event Report: US SURGICAL PUERTO RICO PREMIUM SURGICLIP; CLIP, IMPLANTABLE

US SURGICAL PUERTO RICO PREMIUM SURGICLIP; CLIP, IMPLANTABLE
Model Number 134046
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the surgeon could squeeze the jaws and clips were able to be loaded properly, but the clips could not be formed correctly as the jaws were twisted.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The instrument was received partially applied with four remaining clips.Microscopic inspection of the instrument revealed that the jaws were misaligned.Functionally, the instrument was fired once in air and a scissored clip formation was observed.The remaining clips were then fired on test media and scissored clip formation was observed.The jaw and handle moved smoothly through the firing cycle and returned to the open position and each remaining clip loaded properly in the jaw.When the cartridge was empty, the interlock engaged and prevented the jaw from approximating.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the misaligned jaws and/or scissored clips condition may occur if the distal end of the device is subjected to excessive manipulation during application of the instrument.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
PREMIUM SURGICLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8268215
Report Number2647580-2019-00457
Device Sequence Number2120441
Product Code FZP
UDI-Device Identifier20884521057545
UDI-Public20884521057545
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K853650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number134046
Device Catalogue Number134046
Device Lot NumberP7D1146CX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1